Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 2, NWS Tallahassee, FL

January 2, 1996Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 2, 1996, 3:38 AM EST for Madison County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 1996, 3:38 AM EST (08:38 UTC)
Expired
Jan 2, 1996, 4:15 AM EST
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Madison County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1996-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1996-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 020840 RRA
SVRTLH
FLC079-020915-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 AM EST TUE JAN 2 1996
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  415 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH FLORIDA
 
   ... NORTHEASTERN MADISON COUNTY
 
AT 335 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES SOUTHWEST OF THE CITY OF PINETTA MOVING NORTHEAST
AT 25 MPH.
 
 
 
SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE
HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN.  IF YOU ARE IN THE
PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:00 AM EST, 38 minutes earlier.

Area forecast discussion, Jan 2, 3:00 AM EST, 38 minutes before
ALZ065>069-FLZ007>019-026>029-034-020945-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST TUE JAN 2 1996

MODELS GENLY IN GOOD AGRMT ON BASIC PTRN... HWVR STILL PREFER AVN/NGM
OVR ETA FOR BETTER DPICTN OF SFC FEATURES. SFC LO CURNTLY IN NRN LA
WL TRAK INTO NRN AL AS CDFRNT PUSHS THRU BY 18Z AT TLH.

VIGRS DRY ADVCTN IN MID-UPR LVLS. MJR FORCING AND UPWD VVEL OCCRG NOW
BUT CANT RULE OUT TSTRMS IN ASSOC OF FRNTL BNDRY LATR TDA. UPR SUPPRT
IS QUITE IMPRSSV W/FA IN RER OF 120+ KT H3 JET.

FWC TEMPS LOOK OK.

AS YDA FWC GUIDNC UNDERPLAYS POP POTENTIAL. HV ADJSTD UPWD AS
REQUIRED.

1 72/40/49 610
2 74/49/54 610
3 76/46/54 610

FXUS21KLCH0

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:41 PM ESTSevere Thunderstorm WarningTAEMadison49 min

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.